Please write a paragraph responding to the discussion bellow. Add citations and references in alphabetical order.
1.The immediate medical interventions for Mrs. J., is the concerns of her respiration airway and oxygenation saturation that need to be ensured and stabilized, and that she is receiving enough oxygen to the brain and all other parts of the body which is essentially. Given oxygen and nonrebreather mask help delivery of high quality and concentrated oxygen. Oxygenation via mask and Fowler’s position can be more helpful to deliver adequate oxygen to increase circulation and activate the respiratory system thereby decrease fluid overload on heart.
2. Connecting the patient to a continuous monitoring system ECG help to understand her vital parameters and getting ready with all emergency cart and equipment’s like Defibrillator and ventilator at bedside to tackle any Medical Emergency. Also, Collecting Blood samples for necessary investigations, such as ABG, Urinalysis blood culture as having pharyngitis to roll out pneumonia and securing of intravenous line is pertinent.
3. Emergency drugs as advised by the Doctor, since her heart rate was irregular, requires anti-arrhythmic and inotropic support to boost the blood pressure as she presented with lower B/P. Some sedatives to calm her down which can help in relaxation of muscles.
4. Urinary catheterization and strict intake and output is pertinent to monitor the output as she will require diuretics to drain out excess fluid and prevent further fluid overload. As well as to understand the reversal of heart failure or any further deterioration
5. Parenteral Nutrition in the form Intravenous or Rules tube feeding as there is nutritional deprivation depends on doctor’s assessment and evaluation. Also, Correct and update of documentation of each event of treatment is paramount and is necessary. Also to comfort the patient emotionally is one of the most important factors and form of holistic and spiritual care as patient is anxious and apprehension by asking whether she is going to die.
B: Rationale for medications administration:
1. IV FUROSEMIDE(LASIX)-Lasix diuretic medication that inhibits the reabsorption of sodium and chloride ions at the proximal, distal loops as well as loop of Henle by interfering with chloride binding vital sport system. Thus, reduces the water build up in the body, since she has fluid overload as evidenced by peripheral edema (1+).
2. ENALAPRIL(VASOTEC)-Is class of Angiotensin converting enzyme inhibitors (ACE). ACE is an enzyme in the body which produces Angiotensin II which leads to narrowing of arteries resulting in increased blood pressure. ENALAPRIL acts on preventing the formation Angiotensin II, thus helps in controlling the blood pressure.
3. METOPROLOL (LOPTESSOR)-It is a beta1 selective (Cardio selective) adrenergic receptor blocker but acts on the beta 2 adrenergic receptors. Metoprolol is a beta-blocker that is given because it affects the heart and circulation. It reduces and stabilizes the irregular heart rate and variations in blood pressure and pulmonary functions, as already noted in Ms. J. With a ventricular rate of 132 and arterial fibrillation.
4. IV MORPHINE SULPHATE (MORPHINE)-It is an opioid pain medication. It is also known as narcotic drugs. Morphine appears to mimic endorphins which are naturally available sources in the human body for analgesia that is controlling pain. IV administration can help the client for relaxation and better absorption of oxygen towards heart and pulmonary system.(Davis Drug Guide. 2019).
C: Four cardiac conditions that may lead to congestive heart failure and Medical/Nursing interventions for the above mentioned four conditions are:Coronary Artery Disease, Hypertension, Myocarditis,Arrhythmias and even Obesity.
1.Coronary Artery Disease- (Ischemic heart disease) This is characterized by plaque building up along the inner walls of the arteries of the heart resulting in a narrowing of the arteries and a reduced blood supply to the cardiac muscle. It associated with chest pain stable, unstable angina and myocardial infarction. Monitoring of vital parameters like heart rate, rhythm, respiratory counts, oxygen saturation, ECG findings on a continuous monitoring system. To keep nitroglycerine for immediate use, monitor intake output and weight check on daily basis. Maintain sufficient nutrition by adequate food and water intake, cope with stress and control of emotionsand perform some physical activity are all basic medical and nursing intervention.(National Heart, Lung, and blood Institute, 2018).
2. Hypertension-Is elevation or high blood pressure whereby the arteries are persistently on pressure. To Monitor vital parameters, and taking regular anti-hypertensive drugs, reduce the intake of sodium and avoid foods high in salt content. Administering or taking regular anti-hypertensive drugs as recommended. Encourage the patient to consult a dietitian to help develop a plan for improving nutrient intake or for weight loss. Encourage restriction of sodium and fatand emphasize increase intake of fruits and vegetables. Implement regular physical activity and assume adequate rest, advise patient to limit alcohol consumption and avoidance of tobacco. Assist the patient to develop and adhere to an appropriate exercise regimen (Balleza. 2016).
3. Myocarditis- Myocarditis which is the inflammation of the heart muscles caused by virus infections such as sore throat and other infections and can lead to left-sided heart failure. Nursing education for compliance and effective treatment and taking of antibiotics is important and those that fall sick need to seek medical attention. Also monitor ECG, heart sounds and vital signs, oxygenation if needed via mask. administration of pain medications and balance nutritious and protein rich diet for easy digestion(A H A. 2019).
4. Arrhythmias– occurs when there change of the heart rates or rhythm of the heart and can be due to some beverages like caffeine and also drugs like cocaine, amphetamines and marijuana. Education to those who are prone or predisposed to those drugs is the nursing intervention and creating awareness and effects of those substances (Balleza. (2016).
D: Nursing interventions on prevention of problems caused by multiple drugs in older adults:
1. Teaching about medications- Indications, usage, dosage, frequency, potential adverse effects and drugs interaction will enhance knowledge to the patient and their family about the medications. Also, to ensure that the family is being taught to keep the list of medications ready with their prescribed time schedule(A H A. 2019).
2. Lifestyle changes – This can help in removing or reducing the dosage of drugs. These changes include modifying food habits, avoid intake of self-prescribed drugs, keeping oneself active and engaged in mild to moderate exercise depends on patient’s physical status and provider recommendation.
3. Non-pharmacological interventions such as modified behaviors through counselling, art, music, pet instead of loading older patients with numerous drugs.
4. Thorough monitoring on medications usage from the medicine cupboard, having organized medication cupboard with a separate lock and key to avoid unnecessary usage of drugs. Certain conditions where the patient forgets to take the drugs or over use the drugs (A H A. 2019).
American Heart Association. (2019). Congestive Heart Failure. Retrieved from